Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 33, NWS Melbourne, FL

June 6, 2007Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 6, 2007, 6:03 PM EDT for Brevard County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2007, 6:03 PM EDT (22:03 UTC)
Expired
Jun 6, 2007, 6:44 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 10 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 6:16 PM EDTHAIL 0.75West Melbourne, FLPENNY SIZE HAIL FROM 605 TO 610 PM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1113 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 062202
SVRMLB
FLC009-062300-
/O.NEW.KMLB.SV.W.0033.070606T2203Z-070606T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT WED JUN 6 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BREVARD COUNTY IN FLORIDA.

* UNTIL 700 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR PALM BAY...OR ABOUT OVER
  PALM BAY...AND MOVING NORTH AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  WEST MELBOURNE...CAMP HOLLY FISH CAMP...INDIAN HARBOUR BEACH...
  SATELLITE BEACH...PATRICK AIR FORCE BASE...SUNTREE...VIERA...
  SHARPES...MERRITT ISLAND...ROCKLEDGE...COCOA AND CANAVERAL GROVES

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2794 8075 2801 8056 2846 8070 2837 8099

$$


CRISTALDI
1 follow-up statement
000 
WWUS52 KMLB 062244
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
643 PM EDT WED JUN 6 2007

FLC009-062252-
/O.CAN.KMLB.SV.W.0033.000000T0000Z-070606T2300Z/
BREVARD FL-
643 PM EDT WED JUN 6 2007

...THE SEVERE THUNDERSTORM WARNING FOR BREVARD COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED.

HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE 
OVER SOUTHERN BREVARD COUNTY...AND WIND GUSTS OF 30 TO 40 MPH WILL
STILL BE POSSIBLE.

PENNY SIZED HAIL WAS REPORTED WITH THIS STORM BETWEEN 605 AND 610 PM.

LAT...LON 2794 8075 2801 8056 2846 8070 2837 8099

$$


CRISTALDI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:40 PM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 6, 2:40 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED JUN 6 2007

...A FEW STRONG TO SEVERE STORMS POSSIBLE INTO THIS EVENING...

...FAVORABLE BOATING CONDITIONS LATE THIS WEEK INTO THE
WEEKEND...

.DISCUSSION...

THROUGH TONIGHT...15Z CAPE SOUNDING QUITE UNSTABLE WITH LAPSE RATE
NEARLY DRY ADIABATIC IN THE H650-H5 LAYER. LINGERING MID LEVEL
CAP/NVA OVER THE AREA AND DELAYED HEATING FROM THICK MORNING CLOUD
COVER HAS YIELDED A SLOW START TO CONVECTION THROUGH MUCH OF EC FL.
HOWEVER...PLENTY OF CONVECTION TO THE SOUTH FROM DEPARTING UPPER JET
AND ALSO OVER NORTHERN GULF ASSOCIATED WITH MID LEVEL SHORTWAVE.
EAST COAST SEA BREEZE GETTING ESTABLISHED AND WILL HELP FOCUS
CONVECTION. STILL ANTICIPATE AN INCREASE IN STORM COVERAGE AND
INTENSITY THROUGH THE LATE AFTERNOON AND EARLY EVENING AND HAVE
NUDGED POPS UP ALL AREAS. STILL APPEARS LOCALLY SEVERE STORMS
POSSIBLE WITH DOWNBURST WINDS AND HAIL PRIMARY THREATS. AN ISOLATED
TORNADO/SPOUT WILL ALSO BE POSSIBLE ALONG BOUNDARY INTERACTIONS.

THU-SAT...SHORTWAVE IMPULSES AND ABUNDANT MOISTURE WILL LIE ACROSS
THE AREA AGAIN THU WITH SCT RAIN CHANCES NORTH AND LIKELY RAIN
CHANCES FAR SOUTH. THE SURFACE RIDGE WILL MOVE NORTH TO ACROSS EAST
CENTRAL FLORIDA AND UPPER RIDGING WILL STRENGTHEN OVER THE REGION
DURING THIS PERIOD. WITH LIGHTER FLOW AT THE SURFACE SHOULD SEE SEA
BREEZE FORMATION EACH AFTERNOON WITH ISOLD/SCT POP CHANCES AND BEST
OPPORTUNITIES TO SEE AN AFTN/EARLY EVENING STORM ACROSS THE INTERIOR
ON FRI/SAT. PCPN CHANCES A LITTLE LESS OVERALL ON FRI/SAT WITH LOWER
PWAT VALUES DUE TO STRENGTHENING OF THE DEEP LAYER RIDGE.
TEMPERATURES SHOULD BE WITHIN A DEGREE OR TWO OF SEASONAL NORMS.

SUN-WED...LOW LEVEL RIDGE AXIS WILL GET NUDGED BACK SOUTHWARD WITH
THE APPROACH OF A BACKDOOR COLD FRONT. CURRENT GFS MODEL RUN SHOWS
THIS FEATURE TO SLOWLY SAG INTO EAST CENTRAL FLORIDA LATE MON INTO
TUE BEFORE LOSING ITS IDENTITY BY WED. IT REMAINS TO BE SEEN IF IT
ACTUALLY CAN PENETRATE THIS FAR SOUTH. DEEPER MOISTURE IS PROGGED TO
POOL BACK INTO THE AREA AHEAD AND ALONG THIS BOUNDARY. FOR NOW WILL
KEEP ISOLD-SCT STORMS IN THE FORECAST. WITH DOMINANT UPPER LEVEL
RIDGING ACROSS THE SOUTH-CENTRAL U.S. UPPER FLOW WILL BE MAINLY
NORTHWESTERLY WITH OCCASIONAL IMPULSES MOVING SOUTHWARD ACROSS THE
PENINSULA HELPING TO ENHANCE CONVECTION EARLY NEXT WEEK.
TEMPERATURES CONTINUE NEAR NORMAL.

&&

.AVIATION...AREAS OF MVFR/LCL IFR INCREASING THROUGH THE LATE
AFTERNOON AND LINGERING UNTIL AROUNF 04Z NEAR THE EAST COAST...THEN
GENERALLY BECOMING VFR THROUGH OVERNIGHT HOURS.

&&

.MARINE...MAIN CONCERN TO BOATERS THROUGH THIS EVENING WILL BE
OFFSHORE MOVING THUNDERSTORMS. SOME STORMS MAY PRODUCE STRONG
WIND GUSTS AOA 35KT... FREQ LTG STRIKES AND POSSIBLY A WATERSPOUT.
THU-MON...FORESEE A NICE STRETCH OF FAVORABLE BOATING CONDITIONS IN
TERMS OF WINDS/SEAS. RIDGE AXIS WILL LIFT NORTHWARD THU-SAT AND THEN
BACK SOUTH SUN-WED. MAIN CONCERN DURING THIS PERIOD WILL BE
ISOLD-SCT CONVECTION WITH DANGEROUS LIGHTNING...LOCALLY HEAVY
RAINS...ISOLD GUSTY WINDS. NO HEADLINES DURING THIS PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  87  72  88 /  40  30  10  20
MCO  72  88  72  90 /  40  50  20  20
MLB  73  85  73  85 /  40  50  10  20
VRB  72  85  72  85 /  50  50  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...GLITTO
LONG TERM....SEDLOCK
Hazardous weather outlook, Jun 6, 10:40 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1040 AM EDT WED JUN 6 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
062100-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1040 AM EDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORMS LIKELY WITH A FEW STRONG TO SEVERE STORMS POSSIBLE...

...THUNDERSTORM IMPACT...
COVERAGE AND INTENSITY OF THUNDERSTORMS WILL INCREASE THROUGH THE
AFTERNOON. AMPLE ATMOSPHERIC MOISTURE AND INSTABILITY WILL BE
ENHANCED BY AN UPPER LEVEL DISTURBANCE WITH A FEW STRONG TO SEVERE
STORMS POSSIBLE. THE HIGHEST COVERAGE OF STORMS IS EXPECTED TO BE
OVER SOUTHERN SECTIONS INCLUDING THE TREASURE COAST AND AREAS
AROUND LAKE OKEECHOBEE...BUT SCATTERED STORMS ARE EXPECTED TO
REACH THROUGH THE NORTHERN SECTIONS OF EAST CENTRAL FLORIDA AS
WELL. STORMS WILL LINGER INTO THIS EVENING...ESPECIALLY NEAR THE
EAST COAST WITH STORM MOTION TOWARD THE NORTHEAST.

THE PRIMARY THREATS FROM THE MOST INTENSE STORMS WILL BE DAMAGING
WIND GUSTS AND COIN SIZE HAIL...IN ADDITION TO FREQUENT LIGHTNING
STRIKES. ADDITIONALLY...AN BRIEF ISOLATED TORNADO IS ALSO POSSIBLE
ALONG BOUNDARY COLLISIONS. PERSONS IN EAST CENTRAL FLORIDA SHOULD
KEEP INFORMED OF THE WEATHER AND BE PREPARED TO MOVE INDOORS TO A
SAFE LOCATION WELL IN ADVANCE OF STORMS.

...FLOOD IMPACT...
LOCALLY HEAVY RAIN AMOUNTS OF ONE TO THREE INCHES MAY OCCUR...
ESPECIALLY OVER THE TREASURE COAST AS WELL AS OSCEOLA...SOUTHERN
BREVARD AND OKEECHOBEE COUNTIES. DRIVERS SHOULD USE EXTRA CAUTION
FOR SLICK ROADS AND STANDING WATER ON ROADS.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS MOVING EAST TO NORTHEAST OVER THE INTRACOASTAL AND NEAR
SHORE ATLANTIC WATERS WILL BE CAPABLE OF PRODUCING BRIEF WIND
GUSTS EXCEEDING 34 KNOTS AS WELL AS TORRENTIAL RAIN AND FREQUENT
CLOUD TO WATER LIGHTNING. MARINERS SHOULD BE PREPARED TO QUICKLY
TAKE SAFE HARBOR WHEN STORMS APPROACH.

...WATERSPOUT IMPACT...
BRIEF WATERSPOUT DEVELOPMENT WILL BE POSSIBLE WITHIN THE COASTAL
ZONE DUE TO ENHANCED TURNING OF WINDS CREATED DURING DEEP CLOUD
DEVELOPMENT STAGE. ADDITIONAL DEVELOPMENT WILL BE POSSIBLE DUE TO
INTERACTION OF STORM OUTFLOW BOUNDARIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE CHANCE FOR LIGHTNING STORMS WILL DECREASE SOMEWHAT ON THURSDAY
DUE TO LOWER MOISTURE AND LESS INSTABILITY. A FEW STORMS THROUGH
THE REMAINDER OF THE WEEK WILL PRODUCE FREQUENT LIGHTNING AND
LOCALLY HEAVY RAIN. THERE WILL BE A CHANCE OF STORMS THROUGH THE
REMAINDER OF THE WEEK...HOWEVER COVERAGE IS EXPECTED TO REMAIN
ISOLATED TO SCATTERED THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED. RAINFALL SPOTTERS ARE REQUESTED TO NOTIFY THE NATIONAL
WEATHER SERVICE IN MELBOURNE IF RAIN AMOUNTS EXCEED THREE INCHES.

PENDERGRAST/GLITTO

In the hours before

Special weather statement, Jun 6, 12:33 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1233 PM EDT WED JUN 6 2007

FLZ064-061715-
MARTIN-
1233 PM EDT WED JUN 6 2007

...STRONG THUNDERSTORMS AFFECTING MARTIN COUNTY...

AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 12 MILES SOUTHWEST OF PORT SALERNO...MOVING EAST AT 15
MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HOBE SOUND
BEACH...JOHNATHAN DICKINSON STATE PARK AND JUPITER ISLAND.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

52
Special weather statement, Jun 6, 4:04 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
404 PM EDT WED JUN 6 2007

FLZ045-062030-
ORANGE-
404 PM EDT WED JUN 6 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...

AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM APPROACHING UNION PARK AND UNIVERSITY PARK FROM THE
SOUTHWEST...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL AFFECT
MOTORISTS ON HIGHWAY 408...THE EAST WEST EXPRESSWAY...AND STATE ROAD
50.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CRISTALDI
Special weather statement, Jun 6, 4:30 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
430 PM EDT WED JUN 6 2007

FLZ045-053-147-062115-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-
430 PM EDT WED JUN 6 2007

...STRONG THUNDERSTORMS CONTINUE TO AFFECT ORANGE COUNTY...AND ARE
SPREADING INTO CENTRAL BREVARD AND NORTHERN OSCEOLA COUNTIES...

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS EXTENDING ACROSS CENTRAL AND SOUTHERN ORANGE COUNTY
FROM THE ATTRACTIONS AREA TO LAKE MARY JANE AND STATE ROAD 520...
AND INTO BREVARD COUNTY FROM THE SAINT JOHNS RIVER TO PORT SAINT
JOHN AND CAPE CANAVERAL.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

CRISTALDI
Special weather statement, Jun 6, 5:14 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
514 PM EDT WED JUN 6 2007

FLZ045-047-053-147-062200-
NORTHERN BREVARD COUNTY-ORANGE-OSCEOLA-SOUTHERN BREVARD COUNTY-
514 PM EDT WED JUN 6 2007

...STRONG THUNDERSTORMS CONTINUE TO MOVE FROM EXTREME SOUTHEASTERN
ORANGE AND CENTRAL BREVARD COUNTIES INTO NORTHERN OSCEOLA AND
SOUTHERN BREVARD COUNTIES...

AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS FROM CANAVERAL GROVES TO NARCOOSSEE...MOVING
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE HARMONY...
HOLOPAW...ROCKLEDGE AND VIERA.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL IN EXCESS OF TWO INCHES CAN ALSO BE EXPECTED...
CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR
DRAINAGE AREAS. THESE STORMS HAVE ALREADY PRODUCED ROAD FLOODING IN
BREVARD COUNTY.

MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE
LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE
IN USE.

CRISTALDI
Special weather statement, Jun 6, 5:58 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
558 PM EDT WED JUN 6 2007

FLZ047-053-062300-
OSCEOLA-SOUTHERN BREVARD COUNTY-
558 PM EDT WED JUN 6 2007

...STRONG THUNDERSTORMS CONTINUE OVER OSCEOLA COUNTY...AND CENTRAL
AND SOUTHERN BREVARD COUNTY...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG STORMS STRETCHING FROM SAINT CLOUD AND NARCOOSSEE
ACROSS NORTHERN OSCEOLA COUNTY...AND INTO BREVARD COUNTY NEAR VIERA
WEST.

ADDITIONAL STORMS MOVING NORTHWARD FROM SOUTHERN OSCEOLA AND BREVARD
COUNTIES HAVE THE POTENTIAL TO INTERACT WITH THE STORMS TO THE NORTH
...LEADING TO RAPID FORMATION OF ADDITIONAL STRONG STORMS ACROSS
OSCEOLA COUNTY...AND THE SOUTHERN HALF OF BREVARD COUNTY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

STORMS WILL BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK
SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 12:36 PM EDTSpecial Marine WarningMLB84 min
Jun 6, 6:05 PM EDTSpecial Marine WarningMLB39 min
Jun 6, 6:13 PM EDTSpecial Marine WarningMLB52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.